Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Mobile, AL

March 26, 2009Baldwin County, Covington County, Escambia County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2009, 6:57 AM CDT for Baldwin County, Covington County, Escambia County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2009, 6:57 AM CDT (11:57 UTC)
Expired
Mar 26, 2009, 8:00 AM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 261157
SVRMOB
ALC003-039-053-FLC033-091-113-261300-
/O.NEW.KMOB.SV.W.0037.090326T1157Z-090326T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
657 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF PENSACOLA...
  OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF NAVARRE...
  SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BREWTON...
  SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 800 AM CDT

* AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A
  LINE EXTENDING FROM BREWTON TO 6 MILES WEST OF ROMAR BEACH...OR
  ALONG A LINE EXTENDING FROM BREWTON TO 23 MILES EAST OF DAUPHIN
  ISLAND...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROMAR BEACH AND ROCK HILL BY 705 AM CDT...
  CHUMUCKLA...CANTONMENT AND BEULAH BY 710 AM CDT...
  DIXONVILLE AND COTTAGE HILL BY 715 AM CDT...
  LILLIAN BY 720 AM CDT...
  GONZALEZ BY 725 AM CDT...
  ROBERTS BY 730 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3121 8701 3110 8626 3098 8633 3098 8638
      3091 8638 3039 8671 3031 8726 3033 8730
      3028 8752 3029 8754 3027 8756 3025 8772
TIME...MOT...LOC 1156Z 281DEG 17KT 3113 8705 3024 8771

$$
1 follow-up statement
000 
WWUS54 KMOB 261231
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CDT THU MAR 26 2009

ALC003-039-053-FLC033-091-113-261300-
/O.CON.KMOB.SV.W.0037.000000T0000Z-090326T1300Z/
ESCAMBIA AL-COVINGTON AL-BALDWIN AL-OKALOOSA FL-ESCAMBIA FL-
SANTA ROSA FL-
731 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SANTA ROSA...SOUTHEASTERN ESCAMBIA...OKALOOSA...SOUTHEASTERN
BALDWIN...SOUTHERN COVINGTON AND SOUTHEASTERN ESCAMBIA COUNTIES...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG
A LINE EXTENDING FROM DIXIE TO MUNSON TO PENSACOLA NAVAL BASE...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF ANDALUSIA TO 20
MILES SOUTHEAST OF BREWTON TO 8 MILES SOUTHWEST OF PENSACOLA...MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WING AND FALCO BY 740 AM CDT...
  ORIOLE BEACH...HAROLD...GOOD HOPE AND ESCAMBIA FARMS BY 745 AM
  CDT...
  WATKINS BRIDGE...PEADEN...CANNON TOWN AND BAKER BY 750 AM CDT...

MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3030 8754 3050 8751 3117 8675 3110 8626
      3099 8632 3098 8638 3091 8638 3040 8671
TIME...MOT...LOC 1231Z 261DEG 38KT 3114 8661 3088 8685
          3035 8725

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:28 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 26, 5:28 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CDT THU MAR 26 2009

.SHORT TERM...CURRENTLY A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE
CWFA UNTIL 9 AM THIS MORNING. LATEST RADAR LOOPS TO THE WEST SHOW A
STRONG BAND OF THUNDERSTORMS MOVING EASTWARD ACROSS MUCH OF EASTERN
MS AND EASTERN LA PROGGED TO MOVE ACROSS MUCH OF THE CWFA THIS
MORNING AND EARLY THIS AFTERNOON. THIS AREA OF CONVECTION IS
ASSOCIATED WITH THE FIRST OF A SERIES OF STRONG IMPULSES MOVING
EASTWARD ACROSS THE DEEP SOUTH WITH STRONG UPPER FLOW THROUGH EARLY
SAT. CURRENTLY...AT THE SFC A WAVE OF LOW PRES ASSOCIATED WITH THIS
FIRST IMPULSE WAS MOVING NE OVER SOUTH CENTRAL MS WITH A
FRONTAL/OUTFLOW BOUNDARY TRAILING TO THE SW TO THE EAST TX COAST.
AHEAD OF THE LOW A WEAK BOUNDARY FROM EARLIER CONVECTION WAS NOTED
ACROSS CENTRAL AL STRETCHING SE TO THE EAST FL PAN COAST...WITH
BETTER LOW LEVEL MOISTURE AND WARMTH TO THE SOUTH PLACING MOST AREAS
OF THE CWFA IN A QUASI-WARMER SECTOR EARLY THIS MORNING...THUS
GIVING WAY TO GOOD SFC BASED CONVECTION FOR THE WESTERN 2/3 OF THE
CWFA EARLY THIS MORNING. AS THIS LOW EJECTS OFF TO THE NE LATER
TODAY THE BOUNDARY NOTED TO THE WEST OF THE LOW WILL SHIFT EAST AND
STALL OR LAY FROM WEST TO EAST ACROSS COASTAL AREAS OF THE CWFA THIS
AFTERNOON...LEADING TO CONTINUED THUNDERSTORM DEVELOPMENT CLOSER TO
THE COAST...ESPECIALLY EAST OF PNS. LATEST LAPS AND RUC SOLUTIONS
DEPICT STRONG VERTICAL SHEAR...HELICITY VALUES UP 500 M2/S2...IN THE
LOWEST 3KM TO SUPPORT STRONG BOWING SEGMENT WITH EMBEDDED TORNADOES.
DECENT SFC BASED CAPES ARE ALSO NOTED AHEAD THE LOW RANGING FROM
1000 TO 1200 J/KG OVER THE COASTAL COUNTIES AND FROM 300 TO 500 J/G
INLAND TO THE NORTH. WITH THIS...BELIEVE THE BEST CHANCE FOR STRONG
BOWING SEGMENTS WITH EMBEDDED TORNADOES EARLY THIS MORNING WILL BE
GENERALLY NEAR AND SOUTH OF A LINE FROM WIGGINS MS TO ANDALUSIA AL
THIS MORNING EXPANDING NORTH OF THIS LINE AFTER SUNRISE AS SURFACE
TEMPS AND INSTABILITY INCREASE. AS THE LOW EJECTS OFF TO THE NE BY
THIS AFTERNOON CONVECTION SHOULD TAPER OFF UNTIL LATE THIS EVENING
WHEN THE NEXT IMPULSE BEGINS TO APPROACH FROM THE WEST. AS THIS
SYSTEM NEARS FROM THE WEST OUTFLOW BOUNDARY RESIDING JUST NORTH OF
THE COAST SHOULD THE BE THE MAIN FOCUS FOR MORE SEVERE WEATHER
BEGINNING EARLY FRI MORNING SHIFTING NORTHWARD AGAIN DURING THE DAY
AS TEMPS CLIMB TO THE MID TO UPPER 70S. MODEL CAPES FOR FRI LOOK TO
BE SLIGHTLY HIGHER THAN TODAY WITH THE STRONGEST VERTICAL SHEAR IN
THE MORNING SHIFTING OFF TO THE EAST BY FRI AFT. ANOTHER BIG CONCERN
WITH THIS PATTERN WILL BE THE PROLONGED HEAVY RAINFALL WITH TRAINING
CELLS MOVING OVER MUCH OF THE CWFA THROUGH FRI EVENING. AS A RESULT
FLASH FLOOD WATCH CONTINUES FOR THE ENTIRE CWFA UNTIL 1000 PM FRI
EVENING. AS FOR TEMPS WILL GO ABOUT 3 TO 5 DEGREES WARMER THAN THE
CURRENT MAVMOS THROUGH FRI AFTERNOON THEN STAY SLIGHTLY CLOSER TO
THE GUIDANCE FRI NIGHT. /32

&&

.LONG TERM...FOR LATE FRI NIGHT INTO SAT MAIN UPPER SYSTEM BEGINS TO
APPROACH THE LOWER MS RIVER VALLEY FROM THE WEST WITH A DEEP SFC LOW
TRACKING NE FROM NE TX TO THE N MS. BY 06Z SAT SFC LOW SHOULD BE IN
THE VICINITY OF NORTHWEST MS WITH A STRONG SFC COLD FRONT EXTENDING
SOUTH TO THE CENTRAL LA COAST. AHEAD OF THE FRONT EXPECT MORE
WIDESPREAD THUNDERSTORM DEVELOPMENT MOSTLY EARLY SAT MORNING WITH
DECENT VERTICAL SHEAR AND INSTABILITY OUT AHEAD OF THE FRONT THROUGH
ABOUT MIDDAY. WIDESPREAD HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO
RAINFALL TOTALS FOR SOME INLAND REACHING 8 INCHES FOR THE ENTIRE
EVENT. /32

&&

.AVIATION...(26.12Z ISSUANCE)...IFR TO MVFR CIGS AND VSBYS NEXT SIX
HOURS IN AND OUT OF HEAVIER SHOWERS RESPECTIVELY. VSBY RESTRICTIONS
DUE TO FOG AND PRECIPITATION SHOULD BECOME DUE TO PRECIPITATION ONLY
AFTER 15 UTC. SOUTH TO SOUTHEAST WINDS PERSIST THROUGH TAF
PERIOD...EXPECT BRIEF SPEED AND DIRECTIONAL DIGRESSIONS AFTER LINES
OF STORMS PASS.  ONE SUCH DIGRESSION EXPECTED LATER THIS MORNING
WITH PASSAGE OF CURRENT LINE.  /23

&&

.MARINE...OVER THE NEXT SEVERAL DAYS...A SERIES OF FAST MOVING
SURFACE LOW PRESSURE SYSTEMS WILL PASS WEST TO EAST OVER THE MARINE
AREA. THUS...A SOUTHERLY WIND FLOW WILL PERSIST THROUGH SATURDAY...
WITH THE EXCEPTION BEING WHEN LINES OF THUNDERSTORMS MOVE THROUGH
PERIODICALLY CAUSING VARIABLE WINDS.  A COLD FRONT WILL MOVE THROUGH
SATURDAY AND END THE SHOWERS AND THUNDERSTORMS FROM THE WEST. WEST
TO NORTHWEST FLOW ON SUNDAY WILL ONCE AGAIN TURN SOUTHERLY ON MONDAY
AS YET ANOTHER SYSTEM APPROACHES. SMALL CRAFT ADVISORY CONDITIONS
FOR WIND THROUGH AT LEAST LATE FRIDAY...AND SEAS BEYOND THAT TIME.
/23

&&

.FIRE WEATHER...NO CONCERNS THROUGH SAT. DRIER COOLER CONDITIONS
WILL MOVE INTO THE REGION SUN THROUGH EARLY NEXT WEEK. AS A RESULT
AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED SUN
THROUGH EARLY NEXT WEEK. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  63  77  62 /  90  90  90  80
PENSACOLA   72  65  76  65 /  90  80  90  70
DESTIN      72  66  78  65 /  80  80  90  50
EVERGREEN   74  60  77  62 /  90  80  90  80
WAYNESBORO  73  58  75  60 /  90  80  80  90
CAMDEN      73  59  75  62 /  90  80  90  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 26, 4:55 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED MAR 25 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS
WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH EARLY
SATURDAY AS A FRONT BECOMES STATIONARY OVER THE AREA AND A SERIES OF
UPPER LEVEL DISTURBANCES MOVE EASTWARD ALONG IT.

THE FIRST ROUND OF HEAVY RAINS IS NOW IN PROGRESS AND IS IN THE FORM
OF A LINE OF SEVERE THUNDERSTORMS THAT WILL GRADUALLY MOVE EASTWARD
THROUGH THE ENTIRE AREA EARLY TODAY.  THE LINE OF THUNDERSTORMS WILL
MOVE UP TO I-65 BY SUNRISE WITH A TRAILING REGION OF RAIN
THEREAFTER. IT WILL PROGRESS EAST OF I-65 FROM SUNRISE THROUGH NOON.

A SECOND ROUND OF HEAVY RAINFALL IS FORECAST AGAIN TONIGHT...
AND ANOTHER ON FRIDAY AS A SERIES OF SURFACE LOW PRESSURE SYSTEMS
PERIODICALLY MOVE FROM WEST TO EAST THROUGHOUT THE REGION. TOTAL
RAINFALL ACCUMULATIONS COULD BE UP TO 8 INCHES OVER SOME LOCALES.
MOST AREAS ARE EXPECTED TO RECEIVE AT LEAST THREE INCHES ENDING
SATURDAY.  A FLASH FLOOD WATCH IS IN EFFECT.

IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE BOTH TODAY AND
TONIGHT. THE MAIN THREAT WILL BE WITH THE FIRST LINE OF
THUNDERSTORMS THIS MORNING AND NEXT FOR ADDITIONAL STORMS THAT
DEVELOP LATER AND MOVE IN FROM THE WEST DURING THE AFTERNOON. THE
MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY...AND A CONTINUED HIGH
RISK OF DANGEROUS RIP CURRENTS WILL PREVAIL ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.

OUR LATEST FORECAST IS FOR CONTINUED TOTAL RAINFALL ACCUMULATIONS OF
4 TO 9 INCHES ENDING SATURDAY. ISOLATED AREAS MAY RECEIVE EVEN MORE
RAINFALL. DUE TO THE LONG DURATION OF FORECAST HEAVY PRECIPITATION
ACROSS THE AREA...FLOODING OF LOW LYING AREAS...SMALL CREEKS AND
STREAMS WILL BE POSSIBLE THROUGH THE WEEK. SEVERAL AREA RIVERS AND
STREAMS ARE ALREADY AT ELEVATED LEVELS AND THIS RAINFALL WILL LIKELY
CAUSE MANY RIVERS ACROSS THE AREA TO GO ABOVE FLOOD STAGE LATE THIS
WEEK. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING.

*THIS IS POTENTIALLY A VERY SERIOUS SITUATION SO PLEASE STAY TUNED
FOR LATER UPDATES*

A MODERATE TO OCCASIONAL STRONG SOUTHERLY WIND WILL CONTINUE...ALONG
WITH SEAS OF 6 TO 9 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT. A
RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT
FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING SEVERE
THUNDERSTORMS AND TORNADOES.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS  WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Local storm report, Mar 26, 5:23 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     PERKINSTON              30.78N 89.14W
03/26/2009                   STONE              MS   FIRE DEPT/RESCUE

            POWER LINES DOWN NEAR PERKINSTON

0450 AM     TSTM WND DMG     1 N THOMASVILLE         31.93N 87.74W
03/26/2009                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 43, INTERSECTION 1 MILE N HWY 43
            AND HWY 5. NORTH SIDE OF THOMASVILLE.

&&

DONF

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:18 AM CDTSevere Thunderstorm WarningMOBChoctaw42 min
Mar 26, 3:59 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke46 min
Mar 26, 4:29 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke16 min
Mar 26, 4:44 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox46 min
Mar 26, 5:03 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington42 min
Mar 26, 5:29 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile46 min
Mar 26, 5:34 AM CDTSpecial Marine WarningMOB86 min
Mar 26, 5:49 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe39 min
Mar 26, 6:11 AM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia, Mobile, Monroe49 min
Mar 26, 6:27 AM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe43 min
Mar 26, 7:03 AM CDTSpecial Marine WarningMOB117 min
Mar 26, 7:06 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia54 min
Mar 26, 7:37 AM CDTTornado WarningMOBButler, Conecuh, Covington, Crenshaw53 min
Mar 26, 7:41 AM CDTTornado WarningMOBBaldwin49 min
Mar 26, 7:56 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw34 min
Mar 26, 8:03 AM CDTSevere Thunderstorm WarningMOBCovington57 min
Mar 26, 9:00 AM CDTSpecial Marine WarningMOB2 hr
Mar 26, 10:22 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox10 days
Mar 26, 10:52 AM CDTSpecial Marine WarningMOB53 min
Mar 26, 8:12 AM CDTTornado WarningMOBEscambia, Okaloosa, Santa Rosa63 min
Mar 26, 9:35 AM CDTSevere Thunderstorm WarningMOBOkaloosa25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.